Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 16, NWS Binghamton, NY

April 23, 2008Cayuga County, Onondaga County, Seneca County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at Apr 23, 2008, 5:40 PM EDT for Cayuga County, Onondaga County, Seneca County, New York. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2008, 5:40 PM EDT (21:40 UTC)
Expired
Apr 23, 2008, 6:30 PM EDT
In force
50 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

Counties Cayuga County, NY, Onondaga County, NY, Seneca County, NY

The radar

The Binghamton radar (KBGM), 93 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 3:06 PM EDT, 2 hours 34 minutes earlier.

Area forecast discussion, Apr 23, 3:06 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
306 PM EDT WED APR 23 2008

.SYNOPSIS...

A COLD FRONT WILL BE ACCOMPANIED BY SCATTERED SHOWERS AND
THUNDERSTORMS THIS EVENING. HIGH PRESSURE WILL MOVE ACROSS CENTRAL
NEW YORK AND NORTHEAST PENNSYLVANIA ON THURSDAY, AND OFF THE NEW
ENGLAND COAST BY FRIDAY AFTERNOON, WITH FAIR WEATHER. THE NEXT STORM
SYSTEM WILL BRING A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS
FRIDAY NIGHT AND SATURDAY. DRY WEATHER IS EXPECTED TO RETURN FOR THE
LATTER PART OF THE WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY/...

CDFNT WILL TRACK SE AND OUT OF THE AREA LATER THIS EVNG. MARGINAL
CAPE ARND 300-500 J/KG BUT ENUF FOR SCT -SHRA/-TSRA...THEN CLEARING
SKIES. HIGH PRES BUILDS IN FOR ANOTHER BEAUTIFUL DAY ON THU.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...

HI PRES CRESTS OVER THE FCST AREA WITH XCLNT RADIATIONAL COOLING
CONDITIONS...AND WE LEANED TWDS THE COOLER GUIDANCE WHICH GETS MANY
OF THE INTERIOR VYLS WELL DOWN INTO THE 30S. QUICK REBOUND ON FRIDAY
AS WAA COMMENCES AND 925 MB TEMPS REBOUND TO ARND +14 TO +16C. WE
LEANED TWDS THE SLOWER GFS FOR FRIDAY BUT WE COULD SEE SOME PCPN
GETTING INTO FAR WRN ZONES LATE IN THE DAY. CHC FOR -SHRA FRIDAY
NGT AS THE WMFNT TRIES TO WORK ACRS THE FCST AREA. WENT ABV MOS
TEMPS FOR MINS THIS PD AS THEY LOOKED TOO COOL. BETTER CHC FOR
TSRA ON SAT AS THE CDFNT PUSHES THRU.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...

CHANGES TO A COOLER AND WETTER PATTERN COMPARED TO CURRENT. MODELS
IN BETTER AGREEMENT OVER YESTERDAY. SAT NIGHT COLD FRONT EXITING CWA
WITH RAIN SHOWERS FOLLOWED BY A SHORT BREAK SUNDAY. AN UPPER LEVEL
TROF AND SFC LOW WILL DROP SE FROM WRN GREAK LAKES. UL LOW CLOSES
OFF OVER SRN ONTARIO...THEN SHIFTS EAST OFF THE NEW ENGLAND COAST.
COLD AIR OVER THE CWA COULD MEAN SOME LIGHT SNOW SHOWERS AND
FLURRIES AT NIGHT AND EARLY MORNING MONDAY NIGHT TO WED MORNING.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...

VFR FOR INTO FRIDAY. LOW CHC FOR MVFR VSBYS AND CIGS IN SCT SHOWERS
THIS AFTN AND EARLY EVE. FOR NOW HAVE PUT IN A TEMPO FOR -SHRA AND A
LOWER VFR CIG.

W TO NW WINDS AT AROUND 10 KTS DROPPING TO 5 KTS OUT OF THE NW AND N
TONIGHT. FOR THURSDAY THE WIND WILL   PICK UP TO AROUND 10 KTS.

THU AND FRI...VFR. HIGH PRESSURE WITH CLEAR SKIES.
FRI NGT AND SAT...MVFR. CHC SHRA/TSRA.
SUN...VFR. NO SIG WX.
SUN NGT AND MON...MVFR. SHRA/TSRA WITH COLD FRONT.

&&

.FIRE WEATHER...

WE DEBATED A FIRE WX WATCH FOR NE PA ON THU. APPARENTLY MARIGNAL
DAY BUT IT APPEARS TO HAVE THE BEST POTNL OUT OF THE PAST SVRL
DAYS. PROFILE WINDS INDICATE 15 TO EVEN 20 KT FLOW IN THE 950-900
MB LAYER ARND 18Z AT AVP, BUT FLOW MAY LIGHTEN UP LATER IN THE
AFTN. WE HAVE TEMPS IN THE L70S WITH TDS IN THE M30S GIVING RHS
IN THE 20-25% RNG. SPOKE TO PHI/CTP...WE DECIDED TO HOLD OFF ON A
WATCH GIVEN THEIR UNCERTAINTY FOR ADJACENT AREAS. EVNG CREW/MIDSHIFT
WILL HAVE TO RE-EVALUATE WITH LATER PCKGS.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

LONG TERM...TAC
AVIATION...TAC
Hazardous weather outlook, Apr 23, 3:26 AM EDT, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
326 AM EDT WED APR 23 2008

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-240730-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
326 AM EDT WED APR 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.